Q. Does cervical spondylosis cause dizziness?

Answered by
Dr. Anshul Varshney
and medically reviewed by iCliniq medical review team.
Published on Apr 15, 2017 and last reviewed on: Aug 23, 2019

Hi doctor,

I am suffering with severe dizziness. Please help.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome to icliniq.com.

  • In order to give you a better treatment plan, I would like to know few more details.
  • Are you a male or female? What is your age?
  • Since when are you suffering from dizziness? And how severe it is?
  • Do you have any headache associated with dizziness?

Please revert back with the above details to a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist

Hi doctor, Thanks for the quick reply. Here are my answers. I am a male aged 27 years and single. I have been suffering from dizziness for the past one year. Since two months, it has got worse. It is of moderate to severe kind. It is present constantly for 24 hours. In severe conditions, I am unable to stand or walk. Whenever I stand, I get a feeling that I am going to fall. Yes, I do have episodes of vertigo, loss of balance and at times can hear sound in my ear. Occasionally, I do have pain in my eyes because of lack of sleep, but no visual problem. I do have sleeping issues too. I do not fall asleep on time. I sleep on my back with head on other side. I have sinus problem and I sneeze a lot that results in tears from my eyes. I have no headache. My doctor told me it is because of BPPV or cervical spondylosis. In the morning when I wake up, I have stiffness in neck. I am regularly doing Brandt-Daroff exercise. I am much worried. Please help.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome back to icliniq.com.

Cervical spondylosis does not cause vertigo.

I would advise you to go for MRI (magnetic resonance imaging) of the brain and ENT (ear, nose and throat) evaluation.

Since you have balancing and hearing problem, I would suggest you to get an MRI done.

  • You can take tablet Vertin (Betahistine) along with Cinnarizine to help you with the symptoms.
  • For patients associated with symptoms of sleep issues and anxiety, we prescribe SSRI (selective serotonin reuptake inhibitors).
  • Tablet Escitalopram can be taken for better relief.

Revert back with an MRI report to a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist

Thank you doctor,

I got an MRI done last year, but the results were normal. Even at that time I had dizziness, but not as severe as off now. I am having high blood pressure. My BP sometimes shoots up to 160/90. I am using tablet Tenormin 25 in the morning and night. Once, I had consulted an ENT specialist and he advised me to take impedance test and pure tone audiometry. Please have a look and suggest me accordingly.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome back to icliniq.com.

  • Your MRI report (attachment removed to protect patient identity) is normal. Hence, there is no neurological problem
  •  My suggestion is, just go ahead with the tests as advised by your ENT specialist.

For further queries consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist

Also Read Answers From:

Related Questions & Answers


Why is there pain behind breast that radiates to underarm?

Query: Hello doctor, I have undiagnosed chest or back pain which over the last 4 to 5 months has been getting increasingly worse. Full spinal MRI performed, have not seen the report but was told by the doctor that there was nothing there that would account for the pain. I would really appreciate a fresh p...  Read Full >>


Dr. Vivek Chail
General Practitioner

Answer: Hi, Welcome to icliniq.com. Following is the reply after viewing your images (attachment removed to protect patient identity). Review of cervical spine MRI. In C2-C3 disc level, there is a mild left neural foraminal compromise. In C3-C4 and C4-C5 disc levels, there is minimal right and mild left ne...  Read Full

I have high blood pressure and feel chest pain. Please help.

Query: Hello doctor,I feel pain on the left side of my chest. I have no sugar but high blood pressure. My age is 50 years. I am 67 inches in height and my weight is 78 kg.  Read Full >>


Dr. Ilir Sharka
Cardiologist

Answer: Hello, Welcome to icliniq.com. Your symptoms could be related to gastroesophageal reflux or muscle pain. I recommend taking an antacid and Acetaminophen. If the pain persists, I would recommend consulting with your attending physician for a physical exam and some tests as follows: Resting ECG a...  Read Full

Will my anxiety relapse if I stop SSRI?

Query: Hello doctor, I am a male who was diagnosed with generalized anxiety disorder (GAD) and social anxiety, eight years back. Initially, I was prescribed Paxil 20 mg, which helped treat my anxiety and depression but I started having side effects of weight gain, fatigue, and sexual dysfunction. When I st...  Read Full >>


Dr. Manjunadh M Nair
Psychologist Counsellor

Answer: Hi, Welcome to icliniq.com. Paroxetine acts on multiple receptors, and it is known for its withdrawal effects of weight gain due to its antihistaminic and anticholinergic action.SSRI (selective serotonin reuptake inhibitors) can cause significant sexual dysfunction. Usually, Bupropion along with SSR...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.